Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Head injury, seizures, on torleva 500, oleptal for preventing seizures. Risky to take during pregnancy ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hi, I am told that taking Torleva 500 is a risk during pregnancy..Please help me with information
Posted Wed, 2 May 2012 in Epilepsy
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Yes, levetiracetam -Torleva medicine should not be taken during pregnancy.

Even oxcarbazepine -Oleptal is placed under a category where not enough studies prove its safety in pregnancy.

You would need a review for change in medications - hence would have to contact the prescribing doctor as soon as possible. There are few medicines to treat epilepsy during pregnancy that are safe.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Follow-up: Head injury, seizures, on torleva 500, oleptal for preventing seizures. Risky to take during pregnancy ? 34 minutes later
How long does it take to wear off the medicine if I discontinue taking the medicine (Torleva and Oleptal.) Please also note I am taking this medicine regularly for the last 3 and half years. The last seizure attack I got was 23 October 2010. Almost a year. I started getting the seizure attack after a head injury 5 years back.
Answered by Dr. Sujeet N Charugulla 15 minutes later
Thanks for the reply.

You should not abruptly stop the medication especially for epilepsy.

Now, that you are pregnant - you would need a discussion of the possible risks vs benefits with your doctor. If the benefits outweigh risks, then a possibility that you would have to continue at least one of those might occur.

All this can be said by your prescribing doctor, and any changes notified to you in person.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor